Page 3 of Minocycline Oral Antibiotic reviews
Read or post reviews on thousands of acne products & treatments.
Minocycline Product Pictured:
50 mg, 75 mg, or 100 mg of Minocycline.
Magnesium stearate and starch (corn), D&C Red No. 28, D&C Yellow No. 10, gelatin, silicon dioxide, sodium lauryl sulfate and titanium dioxide.
The 100 mg capsule shell also contains black iron oxide.
Items marked with orange can be irritating and over-drying, especially to acne-prone skin.
The list of ingredients above is provided for informational purposes only. Always check the actual product label in your possession for the most accurate ingredient information due to product changes or upgrades that may not yet be reflected on our web site.
Where to buy
Acne.org is not associated with this product. All proceeds from links go to charity.
[The prices listed above may change at any time and in some cases do not include shipping.]
I took it for a few days, had nausea, and had splitting headaches, way worse than typical side effects. Also, it's important to note that I don't have chronic migraines or anything like that. One headache got really bad, I started having tunnel vision, then I passed out. During the time I took this I also had a lot of difficulty concentrating and completing school work (probably from the headaches!) Not worth the side effects.
I was on minocycline for about three years because my family doc refused to prescribe me anything else and refused to write me a referral for the dermatologist for the longest time. Minocycline worked kind of, but it wasn't any kind of miracle worker. I still had plenty of acne when I took it, but just a bit less. It also changed the color of my gums. It's not enough for me to notice, but it was enough for my dentist to notice the first time I visited him. I didn't notice any other major side effects. Overall it really isn't worth the time.
I'm 16 and have grade one cystic acne on my face and back. I was just starting to see my acne clear up until 3 weeks into treatment when I had my allergic reaction. I have full body hives. I've had these hives for 2 weeks now, But they have shown a lot of improvement after taking Allegra Gel Caps for the 2 weeks and put on a 5-day 20mg prednisone pill. The hives were my only side effect, and they are virtually gone now, only some redness and heat remaining. I myself have questions on when it will resolve completely, but it can take time to get out of your system. I have also noticed my acne returning. This reaction only happens to one in one hundred people. I hope this is helpful to anyone having an allergic reaction to it or just looking for awnsers.
I started taking minocycline on February 13th of this year. 200mg a day. At first it didn't seem to do anything at all- I didn't even have any side effects from it at the time. It took a few weeks to see any progress but I noticed my cystic breakouts were shrinking and I wasn't getting any new ones. I'd still feel pain under my skin but nothing major. It was working but it wasn't as magical as some people's experiences.
Unfortunately, I've been very sick for a while now. I got diagnosed with migraines with aura and on top of that I've been put on another antibiotic for an ear infection. It's hard to tell which of these three things is making me feel worse, but before I got put on the second antibiotic I noticed my tummy started getting upset so it can't entirely be the new antibiotic to blame, but I think it's certainly contributing to me feeling so sick. I take probiotics and eat ginger and nothing is helping the nausea and lack of appetite. I had zofran but even that didn't work so great. I feel awful and I don't know what to do but hey my skin is really smooth but just really red so now all I really need to do is heal. Hopefully I start feeling better once my skin is completely clear and I'm taken off of mino.
Minocycline is one of the most commonly prescribed antibiotics, and for good reason. I've improved tremendously while on this treatment, alongside topical therapy. I have not noticed any gastrointestinal issues or other major side effects. However, this drug may cause undesirable effects in some, such as blue or grey skin and tooth hyperpigmentation. These undesirable effects are more likely to occur when the drug is taken for extended periods of time. Despite being a very effective treatment, other options are available with longer lasting results and less (potential) severe side effects. Doxycycline is closely related to minocycline and has been shown to have similar effectiveness with less of the severe side effects (of minocycline) and is now the antibiotic of choice for most cases of acne.
This cleared my acne cystic the moment I began taking it. However after about four weeks I started experiencing side effects- throbbing in my brain, when I yawned. I din't like that. My upper lip started twitching off and on. My right shoulder started experiencing some joint pain. Also, I felt that something was also happening with my gums. I went back to Doxycycline after this. The side affects weren't worth it to me. Since I've been back, I got a new cystic bump, but hope that's it.
I'd say that trying minocyline is worth it because, well, why not. I've been on it for about 5 weeks though, and it's done pretty much nothing for me. I realize that this could be a delayed reaction but I don't think it's the most reliable medicine. But if your dermatologist wants you to try it, I think it's worth a try. The only side effect I've experienced is occasional fatigue and sensitivity to some food.
Hi, so about a year ago I was put on minocycline for acne (akamin 50) with benzoic 5% and it worked quite well on my skin, but I eventually became immune to it. My skin stayed clear for probably... 5months and then it started to get bad again so I got put on doxycycline 50 and I've been on it for 4 months now and have not seen any improvement whatsoever, my face is completely covered in acne and it's quite red too. We went BACK to the doctor and he referred me a script to a dermatologist to go on roaccutane but the term is very expensive and mum doesn't want me on roaccutane. Since I just finished my last dose of doxy, and I've been off it for a few weeks my face looks HORRID. Should I try minocycline again?
This was the first (and only) acne medication I've taken. Started around 7 months ago. After waiting for this to work (took around 2 months) it finally kicked in and was AMAZING! I'm talking, my friends seriously complimented how smooth and glowing my skin tone was, litterely 0 bumps (even around my period). I feel so confident and looked flawless without makeup. After my prescription ended (after 6 months) I had to wait 3 days to meet up with my doc agan and get it renewed. It was fine during these 3 days and when I started using it again it seemed like my skin recognised the product and it worked. yayyy! Unfortunately, as of around a month ago, this has randomly stopped working !!!??? I didnt skip one, and have continued to take the tablets, but my acne had become worse than before :( deep, cystic acne all over forehead and chin. Very self-conscious. However I shall continue to use it and see what happens.
Overall, I do recommend this. Despite its short-term effects, it did work very well for the first few months :))
I took this when I was 17 for my acne. After being on it for only two weeks I started to notice neck pain, headaches, and nausea. After awhile moving and eating just made me vomit. My mom had taken me to the family doctor and the emergency room two times because I could not keep anything down and my head hurt so bad. One of my eyes actually stopped tracking. We finally went to another hospital where I had a spinal tap and a neurologist diagnosed me with Pseudo Tumor Cerebri which was determined to be caused by the Minocycline. I then had to take medicine for several months to reduce the pressure of spinal fluid in my brain and spinal column. Scary stuff!!